Journal d’Analyse Mathématique

, Volume 63, Issue 1, pp 121–129 | Cite as

A question of Gol’dberg concerning entire functions with prescribed zeros

  • Walter Bergweiler


Let (zj) be a sequence of complex numbers satisfying ¦zj¦ ∞ asj → ∞ and denote by n(r) the number of zj satisfying ¦zj¦≤ r. Suppose that lim infr → ⇈ log n(r)/ logr > 0. Let ϕ be a positive, non-decreasing function satisfying ∫ (ϕ(t)t logt)−1 dt < ∞. It is proved that there exists an entire functionf whose zeros are the zj such that log log M(r,f) = o((log n(r))2ϕ(log n(r))) asr → ∞ outside some exceptional set of finite logarithmic measure, and that the integral condition on ϕ is best possible here. These results answer a question by A. A. Gol’dberg.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    W. Bergweiler,Canonical products of infinite order, J. Reine Angew. Math.430 (1992), 85–108.MATHMathSciNetGoogle Scholar
  2. [2]
    O. Blumenthal,Principes de la théorie des fonctions entières d’ordre infini, Gauthiers-Villars, Paris, 1910.MATHGoogle Scholar
  3. [3]
    J. H. E. Cohn,Two primary factor inequalities, Pacific J. Math.44 (1973), 81–92.MATHMathSciNetGoogle Scholar
  4. [4]
    A. Denjoy,Sur les produits canoniques d’ordre infini, J. Math. Pures Appl. (6)6 (1910), 1–136.Google Scholar
  5. [5]
    A. Edrei and W. H. J. Fuchs,Meromorphic functions with several deficient values, Trans. Amer. Math. Soc.93 (1959), 292–328.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    A. A. Gol’dberg,On the representation of a meromorphic function as a quotient of entire functions (Russian), Izv. Vysš. Učebn. Zaved. Matematika, 1972, no. 10, p. 13–17.Google Scholar
  7. [7]
    A. A. Gol’dberg and I. V. Ostrovskii,Distribution of values of meromorphic functions (Russian), Nauka, Moscow, 1970.Google Scholar
  8. [8]
    J. Miles and D. F. Shea,An extremal problem in value-distribution theory, Quart. J. Math. Oxford (2)24 (1973), 377–383.MATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    R. Nevanlinna,Remarques sur les fonctions monotones, Bull. Sci. Math.55 (1931), 140–144.MATHGoogle Scholar
  10. [10]
    L. A. Rubel,A Fourier series method for entire functions, Duke Math. J.30 (1963), 437–442.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 1994

Authors and Affiliations

  • Walter Bergweiler
    • 1
  1. 1.Department of MathematicsHong Kong University of Science & TechnologyKowloonHong Kong

Personalised recommendations